Some women experiencing changes to menstrual cycle after getting vaccine

Some women experiencing changes to menstrual cycle after getting vaccine
Some women are experiencing changes to their menstrual cycle after getting the COVID-19 vaccine. Doctors are unsure if it's linked together. (Source: KY3)

SPRINGFIELD, Mo. (KAIT/KY3) -Several women said they’ve noticed changes to their menstrual cycle after getting the COVID-19 vaccine.

According to a report from content partner KY3, one woman shared her experience, saying she lost between 24-32 ounces of blood in a short amount of time.

“The bleeding was so heavy,” Sara Staples said. “I would go to the bathroom, four steps later I’d have to go right back. I mean, 15-18 grams is what the tampon is supposed to absorb. I was doing that four times in 20 minutes.”

Staples said she monitored her symptoms, afraid she’d pass out before going to the hospital.

Dr. Poppy Daniels operates a private OBGYN clinic in Ozark and said she’s heard the same stories regarding women noticing menstrual changes after getting vaccinated.

In one instance, Daniels said she’s even heard of women in menopause having started bleeding again.

Even though there’s currently no correlation between the vaccine and changes to the menstrual cycle, Daniels said heavy bleeding is dangerous and women shouldn’t hesitate to call their doctor.

Despite the scare, Staples said she’s still sure about her decision to get vaccinated.

“Don’t let this be something that will make you afraid to get your vaccine. I still think it’s important and talk about it, if you have issues. Talk about it regardless,” Staples said.

Copyright 2021 KAIT. All rights reserved.